E-cigarette or vaping product use-associated lung injury.

Br J Hosp Med (Lond). 2020 Apr 02;81(4):1-9

Authors: Ind PW

Abstract
E-cigarette or vaping product use-associated lung injury is a recently recognised, acute pulmonary syndrome which has been reported (particularly from June to October 2019) throughout the USA, but not in Europe (although one probable case, in the UK, has been reported; Medicines and Healthcare products Regulatory Agency, 2020). It presents acutely, most often in young men, as severe pulmonary consolidation, usually with respiratory failure. The mortality is around 2%. The cause(s) are unknown, but it is associated with vaping, particularly using unlicensed cannabis-containing products with tetrahydrocannabinol. Vitamin E acetate, often present in tetrahydrocannabinol-containing vape products as a solvent, has been implicated, as it has been identified in the bronchoalveolar lavage fluid of patients with e-cigarette or vaping product use-associated lung injury. This article reviews the recent literature, including clinical features, presentation and investigations, and possible mechanisms, in the context of vaping practices in the USA and the UK.

PMID: 32339005 [PubMed – as supplied by publisher]


Source: ncbi 2

Partage le savoir
Categories: Medical

error: Content is protected !!